Evidence on nonlinear error correction in money demand: the case of Taiwan

Authors: Huang, Cliff J.; Lin, Chien-Fu Jeff; Cheng, Jen-Chi

Source: Applied Economics, Volume 33, Number 13, 20 October 2001 , pp. 1727-1736(10)

Publisher: Routledge, part of the Taylor & Francis Group

Buy & download fulltext article:


Price: $54.28 plus tax (Refund Policy)


This paper proposes a nonlinear error-correction model based upon smooth transition regression methodology. The model is specified such that the short-run adjustment toward long-run equilibrium is nonlinear and that the error correction is a smooth function of long-run deviation. Empirical results obtained from estimating M2 money demand in Taiwan support the hypothesis of a nonlinear error-correction process and provide better interpretation of change in the demand for money.

Document Type: Research Article

DOI: http://dx.doi.org/10.1080/00036840010017631

Publication date: October 20, 2001

More about this publication?
Related content


Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content

Text size:

A | A | A | A
Share this item with others: These icons link to social bookmarking sites where readers can share and discover new web pages. print icon Print this page